MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA8872-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the machine "smelt funny" in surgery and the wand was smoking/steaming abnormally.All system equipment associated with the case is being returned for evaluation.Procedure was completed using a competitive device (bovie-cautery).No patient injury or other complications reported.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.There was no relationship found between the returned device and the reported incident.Visual inspection under magnification shows minimal electrode wear.There are no manufacturing discrepancies visually observed with the returned device.The wand was tested using a compatible controller and activated in a beaker of saline solution at default and maximum settings in which the ablation and coagulation performed as intended.The saline line was connected to a saline bag at approximately 3 feet and saline flowed through-out the line to the tip of the device as intended.As the saline and suction lines were tested, the ablate function was activated and plasma was observed as intended.At no time during functional evaluation there was smoke emitted which would conclude that there is no electrical disturbance related to the wand.Functional evaluation revealed that the returned device performed as intended; therefore, the complaint could not be verified and the root cause could not be determined with confidence.

Brand Name
PROCISE XP COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7353612
Report Number3006524618-2018-00134
Device Sequence Number19338676
Product Code GEI
UDI-Device Identifier00817470003727
UDI-Public(01)00817470003727(17)200928(10)2006674
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Catalogue NumberEICA8872-01
Device Lot Number2006674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1